MAUDE Adverse Event Report: YC-1800; YAG LASER

YC-1800; YAG LASER
Model Number YC-1800
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nidek inc.Considers pitting lens issue on yag laser a reportable event as the yc-1800 had malfunction and has a potential to cause or contribute to a serious injury if the malfunction were to recur.At this time, evaluation on the yag laser has not begun, a supplemental follow-up report will be submitted once the device evaluation and repair are completed.
 
Event or Problem Description
On (b)(6) 2021, nidek inc.Customer service received an email from a doctor to report that he is feeling like the depth is off on the aiming beam.He's not getting the "takes" on the laser when he should be (meaning there is no tissue response to the laser emission), and he also reports getting pitting when it should not be occurring.The issue occurred while using the yc-1800 device s/n (b)(4) in the facility's laser room.According to the doctor, the pitting lens occurred on (b)(4) 2021, but he had occasional pitting since he started using the laser in (b)(6) 2020.The current condition of the patient is fine, and he is pending follow-up in a couple of weeks.Per doctor, pitting lens did not result in permanent impairment of a body function or permanent damage to body structure.Nidek inc.Considers pitting lens issue a reportable event as it is an undesirable condition and has a potential to cause or contribute to a serious injury if the issues were to recur.
 
Event or Problem Description
Please see the initial mdr submitted on 29-apr-2021.
 
Additional Manufacturer Narrative
The yag laser, yc-1800 device s/n (b)(6) was evaluated by a nidek inc.Field service engineer (fse) on 5/26/2021.Nidek inc.Determined that the pitting of iol was inconclusive.When fse tested the laser focus, the yag beam was par-focal with the aiming beam focus.Energy was measured at 10mj and the actual output was 9.5mj, which is within specification.Fse advised the doctor to try using the focus shift starting at posterior 250 offset and that the energy calibration being slightly off may have been a factor.As requested from the customer, fse performed preventive maintenance.With testing and inspection, customer's device was verified as operational.Nidek inc.Customer service followed up with the doctor on 5/28/2021.Per dr.(b)(6) , "vision is improved subjectively and objectively.The lens pitting is asymptomatic.Patient is doing well at 1 month follow up.".

Brand Name
YC-1800
Common Device Name
YAG LASER
MDR Report Key11748164
Report Number0002936921-2021-00001
Device Sequence Number3224530
Product Code LXS
UDI-Device Identifier04987669100073
UDI-Public(01)04987669100073
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K893987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberYC-1800
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1